Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 89, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 2, 2011, 5:47 AM CDT for 7 counties in Arkansas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 5:47 AM CDT (10:47 UTC)
- Expired
- May 2, 2011, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garland County, AR, Grant County, AR, Hot Spring County, AR, Jefferson County, AR, Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 23 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:00 AM CDT | HEAVY RAIN 12.52 | 2 Se Morgan, AR | IN THE MARCHE COMMUNITY...12.52 INCHES OF RAIN FELL BETWEEN SATURDAY EVENING AND THIS MORNING. |
| May 2, 7:30 AM CDT | FLOOD | 4 Se Maumelle, AR | A HOUSEBOAT CONNECTED TO A DOCK WAS SEEN FLOATING DOWN THE ARKANSAS RIVER NEAR THE 430 BRIDGE MONDAY MORNING. |
| May 2, 8:00 AM CDT | HEAVY RAIN 10.4 | 8 Wnw Downtown Little R, AR | IN THE WALTON HEIGHTS SUBDIVISION...10.40 INCHES OF RAIN FELL BETWEEN SATURDAY AFTERNOON AND THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 396 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 614 m²/s²
- 0-3 km storm-relative helicity
- 776 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
676
WGUS54 KLZK 021047
FFWLZK
ARC051-053-059-069-085-119-125-021330-
/O.NEW.KLZK.FF.W.0089.110502T1047Z-110502T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
547 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GARLAND COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN HOT SPRING COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN GRANT COUNTY IN CENTRAL ARKANSAS...
NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
PULASKI COUNTY IN CENTRAL ARKANSAS...
SALINE COUNTY IN CENTRAL ARKANSAS...
WESTERN LONOKE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 830 AM CDT
* AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE
WARNED AREA. WHILE RAINFALL RATES HAVE DIMINISHED...ADDITIONAL
MODERATE TO HEAVY RAINFALL IS EXPECTED TO OCCUR OVER AN ALREADY
SATURATED GROUND. FLASH FLOODING IS LIKELY TO OCCUR. WHILE
PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
N LITTLE ROCK ARPT... NORTH LITTLE ROCK... LONOKE...
LITTLE ROCK AFB... LAKE MAUMELLE... JACKSONVILLE...
DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... BRYANT...
BENTON... WRIGHTSVILLE... TULL...
TRASKWOOD... TOLTEC MOUNDS SP... TERRY LOCK AND DAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3442 9204 3442 9276 3462 9297 3485 9281
3483 9274 3488 9275 3491 9273 3494 9246
3487 9245 3486 9243 3493 9241 3494 9182
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:45 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 2, 4:45 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 AM CDT MON MAY 2 2011 .NEAR TERM...TODAY THROUGH TUESDAY NIGHT HVY RAIN/FLASH FLOODING WL RMN THE PRIMARY FCST CONCERN TODAY AND TNGT...WITH A MUCH NEEDED BREAK IN THE RAIN ARRIVING TUE. HOWEVER... RIVER FLOODING WILL RMN A BIG CONCERN IN THE COMING DAYS. ANOTHER ROUND OF CONVECTION WORKING NEWD INTO THE FA ATTM...WITH CONTD FF WARNING THRU THE EARLY MRNG HRS. MEANWHILE...THE FNTL BNDRY THAT HAS BEEN A FOCUS FOR THE HVY RAINFALL...WAS SITUATED OVR FAR SERN AR EARLY THIS MRNG. A CONTD SERIES OF UPR LVL IMPULSES WL BRING A FEW MORE PDS OF CONVECTION ACRS THE FA TODAY AND TNGT. WENT AHEAD AND EXTENDED THE FF WATCH THRU TNGT FOR ALL BUT FAR SERN AR WHERE RAINFALL HAS BEEN LIMITED. CONTD TO HIGHLIGHT THE SERIOUSNESS OF THE ONGOING FLOODING ACRS MUCH OF THE AREA. RAINFALL EXPECTED TO TAPER OFF FM THE W STARTING LATER TNGT AND BE TAPERING OFF OVR ERN AR TUE MRNG...WITH COOLER AND DRIER AIR MOVG IN FM THE W THEREAFTER. && .SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT THE SYSTEM RESPONSIBLE FOR THIS LATEST ROUND OF HEAVY RAINS AND FLOODING WILL HAVE PUSHED WELL EAST OF THE REGION BY WED MORNING. SURFACE HIGH PRESSURE WILL SETTLE IN ACROSS THE STATE ON WEDNESDAY AS AN UPPER RIDGE BUILDS OVERHEAD. DESPITE MOSTLY SUNNY SKIES ON WED...TEMPS WILL NOT REBOUND TERRIBLY FAST AS MID LEVEL TEMPS WILL STILL BE ON THE COOL SIDE. HIGHS IN THE LOW TO MID 70S SOUNDS REASONABLE. BY THURSDAY THE UPPER RIDGE SHIFTS EAST AS ANOTHER UPPER TROUGH MOVES ACROSS THE INTERIOR CONUS. A FRONTAL BOUNDARY WILL SKIRT THE NORTHERN SECTIONS THE STATE ON THURSDAY AS THE TROUGH MOVES THROUGH THE UPPER MIDWEST AND INTO THE OHIO RIVER VALLEY. HAVE OPTED TO KEEP THE FORECAST DRY SINCE THE BEST FORCING IS NORTH OF THE STATE AND MODEL QPF ONLY CLIPS THE THE AR/MO BORDER. EXPECT TO SEE ONLY SOME INCREASED CLOUDS OVER THE NORTH...WITH TEMPS SIMILAR TO WED...OR MAYBE A DEGREE OR TWO HIGHER. && .LONG TERM...FRIDAY THROUGH SUNDAY UPPER LEVEL PATTERN WILL INITIALLY BE PROGRESSIVE ACROSS THE LOWER 48...BUT WILL AMPLIFY BY THE END OF THE PERIOD. THE DISTURBANCE THAT BROUGHT THE FRONTAL BOUNDARY TO SRN MISSOURI ON THU WILL HAVE SHIFTED WELL EAST OF THE AREA BY FRI. SFC HIGH PRESSURE WILL REMAIN IN CONTROL...WITH SOUTHERLY FLOW AT THE SURFACE...MOSTLY SUNNY SKIES AND AFTERNOON TEMPERATURES IN THE UPPER 70S. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE CENTRAL CONUS FRI NIGHT WILL DRAG ANOTHER FRONT INTO THE STATE BY LATE FRIDAY NIGHT. HAVE SLIGHT CHANCE POPS IN THE NORTH FRI NIGHT...THEN BROAD BRUSHED SLIGHT CHANCE ON SAT DUE TO THE UNCERTAINTY OF THE FRONTAL LOCATION. SIMILAR SITUATION ON SUNDAY AS ANOTHER WEAK FRONT SAGS INTO THE REGION. TEMPS SAT AND SUN ARE EXPECTED TO BE AROUND OR MAYBE SLIGHTLY BELOW NORMAL. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARKANSAS-BAXTER-BOONE- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-FAULKNER-FULTON- GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON- OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY- SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && NEAR TERM...44 / SHORT/LONG TERM...64
Hazardous weather outlook, May 2, 5:18 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 518 AM CDT MON MAY 2 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031030- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 518 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST ACROSS THE STATE TODAY AND TONIGHT. WHILE THE THREAT OF SEVERE THUNDERSTORMS IS SOMEWHAT LOW...THESE SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINS TO ALREADY SATURATED GROUNDS...FURTHER ADDING TO THE FLOODING ISSUES ACROSS THE STATE. WITH SATURATED GROUNDS...IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO CREATE TREACHEROUS CONDITIONS IN AREAS PRONE TO FLASH FLOODING. WITH AN EXTRA 1 TO 3 INCHES OF RAINFALL EXPECTED ACROSS THE STATE TODAY...FLASH FLOODING WILL LIKELY OCCUR. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT FOR MOST OF THE AREA UNTIL TUESDAY MORNING. RIVER FLOODING IS ALSO A CONTINUING THREAT ACROSS THE REGION...WITH MANY RIVERS ACROSS THE STATE REMAINING AT OR ABOVE FLOOD STAGE. SOME LOCATIONS HAVE YET TO SEE THE RIVERS CREST...WITH CONTINUING RISES EXPECTED FROM PREVIOUS RAINFALL. ANY ADDITIONAL RAINFALL WILL LIKELY EITHER AGGRAVATE THIS SITUATION...OR AT LEAST SLOW THE RATE AT WHICH FLOOD WATERS RECEDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SHOWERS AND THUNDERSTORMS WILL LINGER IN THE SOUTHEAST HALF OF THE FORECAST AREA TUESDAY MORNING...BUT THE RAINS SHOULD SUBSIDE FROM THE WEST THROUGH THE DAY. BY TUESDAY AFTERNOON THE RAIN IS EXPECTED TO BE EAST OF THE AREA. WHILE THIS WILL END THE THREAT OF FLASH FLOODING DUE TO HEAVY RAINS...RIVER FLOODING WILL STILL BE OF CONCERN. INDIVIDUALS ARE ADVISED TO BE CAUTIOUS IN AREAS WITH FLOODING...AND TO AVOID DRIVING THROUGH FLOODED ROADWAYS AT ALL COSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF FLASH FLOODING ARE ENCOURAGED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Special weather statement, May 1, 11:59 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1159 PM CDT SUN MAY 1 2011
ARZ032-033-039-043>045-020545-
FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE AR-
1159 PM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...SOUTHERN
FAULKNER...NORTHEASTERN PERRY...WESTERN LONOKE...PULASKI AND EASTERN
SALINE COUNTIES UNTIL 1245 AM CDT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF
HARRIS BRAKE TO 2 MILES EAST OF SCHOOLHOUSE MTN TO 3 MILES SOUTHWEST
OF LENA...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
N LITTLE ROCK ARPT... NORTH LITTLE ROCK... LITTLE ROCK AFB...
LAKE MAUMELLE... LAKE CONWAY... JACKSONVILLE...
DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... CONWAY...
CABOT... BRYANT... BENTON...
WRIGHTSVILLE... WARD... VILONIA...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 113 AND 142.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 173.
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 11.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3523 9205 3497 9193 3463 9188 3446 9264
3475 9271 3500 9280
TIME...MOT...LOC 0500Z 250DEG 49KT 3501 9268 3478 9259
3454 9253
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:06 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 24 min |
| May 1, 7:08 PM CDT | Tornado Warning | LZK | Conway, Van Buren | 52 min |
| May 1, 7:13 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 31 min |
| May 1, 7:14 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 46 min |
| May 1, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 44 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 34 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 24 min |
| May 1, 7:55 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 3 hr |
| May 1, 8:01 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 3 hr |
| May 1, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Saline | 44 min |
| May 1, 8:04 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 3 hr |
| May 1, 8:24 PM CDT | Flash Flood Warning | LZK | Hot Spring | 21 hr |
| May 1, 9:04 PM CDT | River Flood Warning | LZK | Searcy | 24 hr |
| May 1, 9:07 PM CDT | Flash Flood Warning | LZK | Clark, Cleburne, Faulkner, Garland, Grant, Hot Spring and 7 more | 6 hr |
| May 1, 9:14 PM CDT | River Flood Warning | LZK | Izard, Stone | 60 hr |
| May 1, 9:43 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski, White | 47 min |
| May 1, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 27 min |
| May 1, 10:37 PM CDT | Special Weather Statement | LZK | Montgomery | 58 min |
| May 1, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 43 min |
| May 1, 11:00 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Independence, Izard, Marion and 5 more | 4 hr |
| May 1, 11:03 PM CDT | Flash Flood Warning | LZK | Baxter | 6 hr |
| May 1, 11:05 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Johnson, Logan, Pope and 3 more | 4 hr |
| May 1, 11:10 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Logan, Montgomery, Perry and 5 more | 4 hr |
| May 1, 11:58 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Hot Spring, Ouachita | 3 hr |
| May 1, 11:59 PM CDT | Special Weather Statement | LZK | Pulaski, Saline | 46 min |
| May 2, 12:27 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White, Woodruff | 4 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | LZK | Lonoke, Monroe, Prairie, White, Woodruff | 3 hr |
| May 2, 3:05 AM CDT | Areal Flood Warning | LZK | Baxter, Boone, Calhoun, Clark, Cleburne, Conway and 29 more | 14 hr |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Conway, Perry | 3 days |
| May 2, 3:49 AM CDT | River Flood Warning | LZK | Faulkner, Perry | 18 hr |
| May 2, 3:56 AM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Garland, Grant and 5 more | 4 hr |
| May 2, 4:00 AM CDT | Flash Flood Warning | LZK | Arkansas, Independence, Jackson, Lonoke, Monroe, Prairie and 2 more | 4 hr |
| May 2, 5:23 AM CDT | River Flood Advisory | LZK | Franklin | 36 hr |
| May 2, 9:19 AM CDT | Flash Flood Warning | LZK | Arkansas, Clark, Dallas, Garland, Grant, Hot Spring and 11 more | 4 hr |
| May 2, 9:55 AM CDT | River Flood Warning | LZK | Yell | 12 hr |
| May 2, 10:01 AM CDT | Flash Flood Warning | LZK | Baxter | 5 hr |
| May 2, 3:50 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Johnson, Logan, Marion and 6 more | 3 hr |
| May 2, 5:03 PM CDT | Areal Flood Warning | LZK | Arkansas, Baxter, Boone, Clark, Cleburne, Conway and 32 more | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.